MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 06/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight: unknown, information not provided.Race/ethnicity: unknown, information not provided.Note: the device was manufactured at the (b)(4) site which has been closed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxr00 intraocular lens(iol) was explanted from patients right eye in a secondary surgical procedure due to blurriness.There was no patient injury and no medical/surgical interventions such as vitrectomy, incision enlargement or sutures were required.The replacement lens used is a non-johnson & johnson vision lens.The patient was alright at the time of discharge.No further information provided.
 
Additional Manufacturer Narrative
Additional information received revealed, that patient reported on (b)(6) 2019 having blurry vision.There was no incision enlargement and sutures, but vitrectomy was performed ,during the explant.The patient is doing fine.And also the lens was returned for evaluation.Visual acuity pre- operative: 20/40-1, ((b)(6) 2019); visual acuity post- operative: 20/30-2 j3, ((b)(6) 2019).As a result the following fields have been updated: section b3: date of event: (b)(6) 2019; section d9: device available for evaluation? yes; section d9: returned to manufacturer on: (b)(6) 2021; section h3: device evaluated by manufacturer? yes; section h6: health effect: impact code: 4625.Device evaluation: the complaint lens was received stuck to a piece of foam.Additional documentation was received as well.Visual inspection under magnification revealed, viscoelastic residue on the optic body and haptics.And that the lens was returned cut in half.Which is consistent with a lens that was handled, during explant.Furthermore, fibers were observed on the lens.However, this can be attributed to receiving the lens stuck to foam.And therefore, cannot be confirmed to be related to manufacturing.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed.And no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed, that no additional complaint was received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key11181614
Report Number2020664-2021-07001
Device Sequence Number2231616
Product Code POE
UDI-Device Identifier05050474579125
UDI-Public(01)05050474579125(17)230727
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/27/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC30 CARTRIDGE, LOT# UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR